MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
QC-20-50-3D |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/21/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that an axium coil failed to detach.During the surgery, the spring coil could not be detached normally.Two attempts were made to detach with the instant detacher.Two attempts were made with the second detacher.One manual attempts was made to detach with the hypotube.There were no issues with the instant detacher.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the ophthalmic artery segment.The max diameter was 23mm and the neck diameter was 16mm.The patient blood flow and vessel tortuosity was normal.No patient injury or complications were reported. ancillary devices: echelon 10 microcatheter.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: the axium coil was returned for analysis.There was no instant detacher, microcatheter, or accessories returned with the device.The ai crimps and coupler tube were present and intact.The positive load indicator and break indicator were still intact.No evidence of mechanical or manual detachment attempt was found.The coin was present at the lumen stop.The implant coil was still attached to the pushwire.No damage was found with the shield coil.No other anomalies were observed.An in-house instant detacher was then used to detach the axium coil.The implant coil was successfully detached on the first attempt.The lumen stop inner diameter (id) and the retainer ring inner diameter (id) were measured to be within specifications.Based on the analysis performed, the customer report of ¿non-detach¿ was confirmed as the axium coil was returned with the implant coil was still attached to the pushwire.However, the root cause could not be determined as the returned axium coil was successfully detached on the first attempt using an-house instant detacher.In addition, no damages were found with the returned axium coil.There was no non-conformance to specifications identified that lead to the non-detachment issue.The customer reported that " two attempts were made to detach with the instant detacher.Two attempts were made with the second detacher.One manual attempt was made to detach with the hypotube.However, no evidence of either method was attempted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.